Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 252, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Sep 25, 2019, 3:21 PM CDT for Izard County, Sharp County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2019, 3:21 PM CDT (20:21 UTC)
- Expired
- Sep 25, 2019, 4:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Izard County, AR, Sharp County, AR
The radar
The Little Rock radar (KLZK), 153 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1083 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 312 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
536
WUUS54 KLZK 252021
SVRLZK
ARC065-135-252100-
/O.NEW.KLZK.SV.W.0252.190925T2021Z-190925T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
321 PM CDT Wed Sep 25 2019
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Northeastern Izard County in north central Arkansas...
Southwestern Sharp County in north central Arkansas...
* Until 400 PM CDT.
* At 321 PM CDT, a severe thunderstorm was located over Lacrosse, or
over Melbourne, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Melbourne... Ash Flat...
Horseshoe Bend... Franklin...
Sidney... Ballard...
Stella... Lunenburg...
Myron... Lacrosse...
Lone Star... Gid...
Evening Shade... Maxville...
Zion... Violet Hill...
Sage... Larkin...
Brockwell...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3625 9158 3598 9152 3598 9203 3613 9197
3625 9163
TIME...MOT...LOC 2021Z 257DEG 14KT 3609 9187
HAIL...1.00IN
WIND...60MPH
$$
621 follow-up statement
531
WWUS54 KLZK 252038
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
338 PM CDT Wed Sep 25 2019
ARC065-135-252100-
/O.CON.KLZK.SV.W.0252.000000T0000Z-190925T2100Z/
Izard AR-Sharp AR-
338 PM CDT Wed Sep 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR EAST CENTRAL IZARD AND SOUTHWESTERN SHARP COUNTIES...
At 338 PM CDT, a severe thunderstorm was located near Myron, or 7
miles southwest of Ash Flat, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Melbourne... Ash Flat...
Horseshoe Bend... Franklin...
Sidney... Stella...
Lunenburg... Myron...
Lacrosse... Gid...
Evening Shade... Maxville...
Zion... Sage...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3625 9158 3598 9152 3598 9195 3617 9178
3625 9163
TIME...MOT...LOC 2038Z 270DEG 10KT 3613 9166
HAIL...1.00IN
WIND...60MPH
$$
62What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 2:54 PM CDT, 27 minutes earlier.
Area forecast discussion, Sep 25, 2:54 PM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 254 PM CDT Wed Sep 25 2019 .SHORT TERM...Tonight Through Friday An area of high pressure aloft continues over the southeast U.S. this afternoon with an upper trough over the Great Lakes and a cutoff low over the desert southwest. The upper trough slides slightly to the southeast tonight bringing northwest flow to Arkansas briefly for Thursday morning. Ridging quickly builds back into the area Thursday afternoon and night and southwest flow returns for Friday. A warm front moved northeast of the state today to near the Mississippi River. This ushered in more warm and humid air and dew points back into the lower to mid 70s destabilizing the atmosphere. A cold front in Kansas and Missouri should move into north Arkansas around 06Z tonight with showers and thunderstorms. Some of the storms could be strong with a few producing damaging winds in north Arkansas. Expect the rain to continue into the morning hours in central Arkansas moving into the south by late morning, tapering off Thursday evening. The front move north as a warm front Thursday night and high pressure moves back into the area Friday with warm and dry conditions. Highs Thursday will be in the upper 70s to mid 90s and then in the mid 80s to lower 90s for Friday. && .LONG TERM...Friday Night Through Thursday Initially, a cold front will attempt to move into Arkansas, but will be stopped by an amplifying upper ridge centered just southeast of Arkansas. The ridge will build into the region, with moisture shunted well to the west and northwest. You know the drill... temperatures warm up due to southerly/southwest winds, little in the way of rainfall (you get the point). && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 69 81 66 88 / 60 50 0 10 Camden AR 71 93 68 92 / 10 30 0 0 Harrison AR 66 79 66 85 / 80 50 0 10 Hot Springs AR 71 89 68 88 / 40 40 0 10 Little Rock AR 71 88 67 89 / 40 40 0 10 Monticello AR 70 93 68 92 / 10 20 0 0 Mount Ida AR 71 88 68 87 / 40 50 10 10 Mountain Home AR 66 79 66 87 / 70 40 0 10 Newport AR 69 82 67 89 / 60 50 0 10 Pine Bluff AR 70 92 67 91 / 20 30 0 10 Russellville AR 71 85 68 88 / 60 60 0 10 Searcy AR 70 86 67 89 / 50 50 0 10 Stuttgart AR 70 89 67 90 / 30 40 0 10 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...51 / Long Term...57
Hazardous weather outlook, Sep 25, 4:15 AM CDT, 11 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 415 AM CDT Wed Sep 25 2019 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-261000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 415 AM CDT Wed Sep 25 2019 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and thunderstorms are expected to develop this morning into the afternoon. While there may be a couple of strong storms, widespread severe weather is not expected. Some areas may receive locally heavy rainfall leading to isolated flash flooding in low lying prone areas. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday A few thunderstorms will be possible across mainly northwest Arkansas through the weekend. Widespread severe weather is not anticipated. Some storms may be capable of producing gusty winds and locally heavy rainfall. .Spotter Information Statement... Spotter activation is not anticipated. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Special weather statement, Sep 25, 3:16 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Little Rock AR
316 PM CDT Wed Sep 25 2019
ARZ007-015-252045-
Sharp AR-Izard AR-
316 PM CDT Wed Sep 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN IZARD AND SOUTHWESTERN
SHARP COUNTIES UNTIL 345 PM CDT...
At 316 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Melbourne to near Lone Star. Movement was east
at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Melbourne... Oxford...
Mount Pleasant... Franklin...
Sidney... Gid...
Stella... Lunenburg...
Myron... Brandenberg...
Lacrosse... Lone Star...
Evening Shade... Center...
Mt Olive in Izard County... Zion...
Boswell... Violet Hill...
Sage... Larkin...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3620 9145 3595 9161 3598 9208 3600 9210
3601 9210 3602 9208 3602 9207 3603 9206
3604 9206 3619 9190
TIME...MOT...LOC 2016Z 263DEG 13KT 3609 9191 3604 9200
62The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 2:45 PM CDT | Flash Flood Warning | LZK | Baxter, Fulton | 2 hr |
| Sep 25, 3:06 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Lawrence, Randolph, Sharp | 24 min |
| Sep 25, 3:16 PM CDT | Special Weather Statement | LZK | Izard, Sharp | 29 min |
| Sep 25, 3:24 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Lawrence, Randolph, Sharp | 51 min |
| Sep 25, 3:35 PM CDT | Flash Flood Warning | LZK | Fulton, Lawrence, Sharp | 3 hr |
| Sep 25, 3:59 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Izard, Lawrence, Randolph, Sharp | 46 min |
| Sep 25, 4:26 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson, Lawrence, Randolph, Sharp | 49 min |
| Sep 25, 5:09 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson, Lawrence, Sharp | 51 min |
| Sep 25, 5:24 PM CDT | Flash Flood Warning | LZK | Independence, Izard, Jackson, Lawrence, Sharp | 2 hr |
| Sep 25, 5:58 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Izard, Jackson, Lawrence, Sharp, Stone | 32 min |
| Sep 25, 6:29 PM CDT | Special Weather Statement | LZK | Independence, Jackson | 46 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.